The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Revista Matemática Iberoamericana

Full-Text PDF (288 KB) | Metadata | Table of Contents | RMI summary
Volume 14, Issue 1, 1998, pp. 95–115
DOI: 10.4171/RMI/236

Published online: 1998-04-30

Subnormal operators of Xia's model and real algebraic curves in $\mathbb C^2$

Dmitry V. Yakubovich[1]

(1) Universidad Autónoma de Madrid, Spain

Xia proves in  that a pure subnormal operator $S$ is completely determined by its selfcommutator $C = S*S – SS*$, restricted to the closure $M$ of its range and the operator $\Lambda = (S*|M)*$. In [9–11] he constructs a model for $S$ that involves these two operators and the so-called mosaic which is a projection-valued function, analytic outside the spectrum of the minimal normal extension of $S$. He finds all pure subnormals $S$ with rank $C=2$. We will give a complete description of pairs of matrices $(C, \Lambda)$ that correspond to some $S$ for the case of the self-commutator $C$ of arbitrary finite rank . It is given in terms of a topological property of a certain algebraic curve, associated with $C$ and $\Lambda$. We also give a new explicit formula for Xia's mosaic.

No keywords available for this article.

Yakubovich Dmitry: Subnormal operators of Xia's model and real algebraic curves in $\mathbb C^2$. Rev. Mat. Iberoam. 14 (1998), 95-115. doi: 10.4171/RMI/236